CSN Login
Members Online: 5

You are here

Question about Chemo side effects

DaughterNo1's picture
DaughterNo1
Posts: 14
Joined: Apr 2009

Has anyone ever had chemotherapy because of UPSC that metasticized to the lung? My 77 year old mother was diagnosed in 2008, had 2 series of radiaton and chemo. Her PET scan was clear a few months ago except for a small 8 mm spot on her lung. The spot was removed, diagnosed as malignant and from the original uterine cancer. Now she is going to have follow up chemo. She did really well during her last chemo - she was a little tired but her hair did not fall out and she had a good appetite. She is pretty fit and healthy for her age. But I am worried this time the chemo will be different and worse because of the location. If anyone has a similar experience, I would very much appreciate hearing from you. Thank you.

Songflower's picture
Songflower
Posts: 631
Joined: Apr 2009

You are a wonderful daughter!

I think chemo depends on the type of drugs they are giving you. I don't think that it will be worse because of the lesion in the lung. Chemo is cumulative so as you get more and more it is more difficult. We are all different. I had a hard time with carbo/taxol and did well with doxil. Many women whiz through carbo/taxol and don't like doxil. You have to wait and see. It sounds like she has a good response to chemo though.

I always get a little scared before each treatment still (And I have had alot of chemo) because I never know if that the chemo that will really be hard for me with side effects. Take it one step at a time. I wish I could help you more.

DaughterNo1's picture
DaughterNo1
Posts: 14
Joined: Apr 2009

Thank you for your input. Just hearing from others who have had similar expereiences is helpful. I got more info today from my mom's doctor. She will be having one treatment of Doxil per month (not sure how many months) The doc said most people tolerate Doxil well (like you did) By the way, my mom also had a hard time with carbo - she had a terrible allergic reaction.

With Doxil, she should have very little - if any - nausea, probably no hair loss, maybe a rash or mouth sore but those can be treated right away with medication. We are very relieved and encouraged. Take care

Subscribe to Comments for "Question about Chemo side effects"